Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 6, 2022, 3:39 AM MST. It took effect at Feb 7, 2022, 2:43 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2022, 3:39 AM MST (10:39 UTC)
- In effect from
- Feb 7, 2022, 2:43 AM MST
- Expired
- Feb 7, 2022, 9:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
540 WWUS75 KTFX 061039 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 339 AM MST Sun Feb 6 2022 MTZ009-010-048-062300- /O.UPG.KTFX.HW.A.0006.220207T1800Z-220208T0300Z/ /O.NEW.KTFX.HW.W.0010.220207T1200Z-220208T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 339 AM MST Sun Feb 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 5 AM to 9 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012-013-044>046-049-050-062300- /O.UPG.KTFX.HW.A.0006.220207T1900Z-220208T0300Z/ /O.NEW.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/ Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Eastern Teton- Judith Basin- Including the following locations: Stanford, Raynesford, Carter, Shelby, Sunburst, Hobson, Whitlash, Fairfield, Cascade, Brady, Dutton, Chester, Great Falls, Fort Benton, Conrad, Big Sandy, Kings Hill Pass, and Belt 339 AM MST Sun Feb 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Chouteau, Eastern Pondera, Eastern Teton, Liberty and Toole Counties. * WHEN...From 9 AM to 9 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ014-054-062300- /O.NEW.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/ Central and Southern Lewis and Clark-Meagher- Including the following locations: Lincoln, Deep Creek Pass, Martinsdale, Helena, MacDonald Pass, Rogers Pass, White Sulphur Springs, and Flesher Pass 339 AM MST Sun Feb 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph expected. * WHERE...Meagher and Central and Southern Lewis and Clark Counties. * WHEN...From 9 AM to 9 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-047-051-062300- /O.NEW.KTFX.HW.A.0007.220207T1800Z-220208T0600Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 339 AM MST Sun Feb 6 2022 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph possible. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From Monday morning through Monday evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Brusda
4 follow-up statements
165 WWUS75 KTFX 062000 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 100 PM MST Sun Feb 6 2022 MTZ011-047-051-071200- /O.UPG.KTFX.HW.A.0007.220207T1800Z-220208T0600Z/ /O.EXB.KTFX.HW.W.0010.220207T1800Z-220208T0600Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 100 PM MST Sun Feb 6 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From 11 AM to 11 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-071200- /O.CON.KTFX.HW.W.0010.220207T1200Z-220208T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 100 PM MST Sun Feb 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 5 AM to 9 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-071200- /O.CON.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 100 PM MST Sun Feb 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 9 AM to 9 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
959 WWUS75 KTFX 070943 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 243 AM MST Mon Feb 7 2022 MTZ009-010-048-080000- /O.EXT.KTFX.HW.W.0010.220207T0943Z-220208T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 243 AM MST Mon Feb 7 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 9 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-080000- /O.CON.KTFX.HW.W.0010.220207T1600Z-220208T0400Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 243 AM MST Mon Feb 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 9 AM this morning to 9 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-047-051-080000- /O.CON.KTFX.HW.W.0010.220207T1800Z-220208T0600Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 243 AM MST Mon Feb 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From 11 AM this morning to 11 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AM
214 WWUS75 KTFX 072057 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 157 PM MST Mon Feb 7 2022 MTZ009-010-048-080400- /O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 157 PM MST Mon Feb 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 9 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Patchy blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-047-051-080400- /O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0600Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 157 PM MST Mon Feb 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Patchy blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-080400- /O.CON.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 157 PM MST Mon Feb 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...Until 9 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Patchy blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ RG
254 WWUS75 KTFX 080351 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 851 PM MST Mon Feb 7 2022 MTZ011-047-051-080500- /O.CAN.KTFX.HW.W.0010.000000T0000Z-220208T0600Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 851 PM MST Mon Feb 7 2022 ...HIGH WIND WARNING IS CANCELLED... Winds will continue to weaken overnight tonight, and high winds have ended across the plains. A few small areas of blowing dust remain possible. $$ MTZ009-010-012>014-044>046-048>050-054-080500- /O.EXP.KTFX.HW.W.0010.000000T0000Z-220208T0400Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton-Judith Basin- Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Marias Pass, Choteau, Logan Pass, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Browning, Bynum, Augusta, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Heart Butte, Cut Bank, Whitlash, Helena, Fort Benton, White Sulphur Springs, Hobson, and Belt 851 PM MST Mon Feb 7 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... Winds will continue to weaken overnight tonight, and high winds have ended across the plains. A few small areas of blowing dust remain possible. $$ Ludwig
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 5, 11:00 PM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 5, 11:00 PM MST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1100 PM MST Sat Feb 5 2022 Aviation Section Updated .UPDATE... Main adjustment to overnight forecast period was to cancel the Winter Weather Advisory for the Little Belt Mountains early. Radar imagery and web cameras indicate that the snowfall there has tapered off quite a bit, and any additional accumulation there should remain less than one inch, which should mostly be above mountain pass level. However, have increased the light snow coverage south over the remainder of Meagher County through around midnight, as radar imagery has now moved light snow into that area. Similarly, additional snowfall should be light there with little additional accumulation, as seen on area web cameras. Have also decreased winds through around midnight over the plains, but am expecting westerly winds to gradually increase there toward morning. Otherwise, temperatures appear to be mostly on track. -Coulston && .SYNOPSIS... Snow showers associated with a weather disturbance tracking southeast across the area this evening will diminish overnight. Otherwise, a dry end to the weekend and start to next week is expected with temperatures warming well above seasonal averages by Monday. Another round of strong wind is likely on Monday across the plains. && .AVIATION... 1100 PM MST Sat Feb 5 2022 (06/06Z TAF period) An area of light snow will continue to move eastward across Central MT through about 10z. Some MVFR/IFR conditions are possible in this band of snow, along with mountain obscurations. Otherwise, expect VFR conditions to prevail across the region through the period. Surface winds will once again increase by late morning across the region, and be windy at times on Sunday afternoon. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 430 PM MST Sat Feb 5 2022/ Area remains under a slightly cyclonic NW flow aloft this evening with one more emebedded shortwave disturbance to move through the region before upper level ridging builds east later tonight through early Monday. Scattered snow showers mainly affect mountain areas through evening as well as much of Judith Basin and Fergus contiues where NW mid level flow will bring some enhanced precipitation coverage to areas near the Little Belts and Snowies. Still expecting any impactful snow accumulation of more than an inch to be confined to the higher elevations in the Little Belts, including US-89 over Kings Hill, where a Winter Weather Advisory continues through 9pm this evening. Dry, sunny and increasingly mild conditions are expected Sunday into Monday as the upper ridge builds across the region. Warmest temperatures will be across the north-central MT plains where afternoon temperatures reach the mid to upper 40s at most locations Sunday and may reach the mid-upper 50s by Monday. A shortwave disturbance moving into BC Monday crashes the upper level ridge and moves quickly SE across the region late Monday and Monday night. Main impact from this system will likely be another round of strong winds across the north-central MT plains late Monday. Favorable temperature/wind profiles support strong winds along the east slopes Monday morning and afternoon timing of the frontal feature should help translate strong winds east across north- central MT Monday afternoon and evening. Ensemble model guidance also continues to support a high probability for gusts greater than 55 mph across areas along and west of I-15 and east across Cascade, southern Chouteau and Judith Basin counties, where a High Wind Watch has been posted. Upper level ridging rebuilds quickly to our west Tuesday through the rest of next week with just some weak embedded shortwave disturbances moving through NW flow aloft at times. This will maintain overall dry and mild conditions across the area with daytime temperatures potentially peaking in the mid to upper 50s again on Thursday over the plains. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 24 46 31 55 / 0 0 0 0 CTB 24 43 29 51 / 0 0 0 0 HLN 22 42 22 48 / 10 0 0 0 BZN 12 37 12 43 / 10 0 0 0 WYS 0 29 -1 32 / 20 0 0 0 DLN 14 37 16 42 / 0 0 0 0 HVR 23 45 28 53 / 0 0 0 0 LWT 21 42 27 51 / 20 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday afternoon through Monday evening Cascade...Chouteau...Eastern Pondera...Eastern Teton...Judith Basin...Liberty...Toole. High Wind Watch from Monday morning through Monday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:39 AM MST | High Wind Watch | TFX | 9 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.